I received a flu shot a couple of days ago at work. The day after, I started having pain in my armpit along with some swelling. Is this normal? I still have the pain and it's been 3 days now. This is occurring on my left side where I received the shot. The shot area itself is back to normal, just a little tender.
Here is a link to the vaccine information sheet for the 2009-2010 seasonl influenza vaccine---> http://www.cdc.gov/vaccines/hcp/vis/vis-statements/flu.html
In general, the side effects are as follows:
Mild problems: • soreness, redness, tenderness, or swelling where the shot was given • fainting (mainly adolescents) • headache, muscle aches • fever • nausea If these problems occur, they usually begin soon after the shot and last 1-2 days.
Severe problems: • Life-threatening allergic reactions to vaccines are very rare. If they do occur, it is usually within a few minutes to a few hours after the shot.
If the reaction is severe: What should I look for? Any unusual condition, such as a high fever or behavior changes. Signs of a severe allergic reaction can include difficulty breathing, hoarseness or wheezing, hives, paleness, weakness, a fast heart beat or dizziness. What should I do? • Call a doctor, or get the person to a doctor right away. • Tell the doctor what happened, the date and time it happened, and when the vaccination was given. • Ask your provider to report the reaction by filing a Vaccine Adverse Event Reporting System (VAERS) form. Or you can file this report through the VAERS website at http://www.vaers.hhs.gov, or by calling 1-800-822-7967.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.